For the past two years, I've been having crazy symptoms. First, it began with pelvic pain and lead to menstrual irregularity (my menstruation would not stop for 5 months). I was put on BCP - Ortho-Tri - and it stopped my 24/7 menstruation more or less, but not the pelvic pain. Plus, BCP makes my moods highly irregular and my hair to fall out in chunks.
I got off BCP after 3 months of crazy side effects and my hair loss/mood swings/bloat went away. But my menstruation got crazy again.
I was then put on Synthroid (0.25 at first, then up to 0.75 within 2 months) 6 weeks after stopping BCP because my TSH was at 3.98 - thought to be slightly hypo and the cause og my symptoms - and it stopped the crazy menstruation, but not the extremely heavy bleeding OR the pelvic pain. And it made me have hot flashes AND my hair to come out by the handful.
After 6 months of suffering on Synthroid, I got off of it. The pelvic pain was rectified by a laparoscopic surgery, where they found my left ovary stuck to my sigmoid colon, but no explanation as to why. They separated them, with success as far as the pain...not so much the rest of my symptoms, which have only gotten worse. Here are my current symptoms:
*Growing breasts (I'm definitely past THAT stage; mid-30's)
*Growing butt, as if in constant PMS or on BCP, but I'm not
*Excessive hair loss/thinning (never a problem before)
*Dry skin all over, in spite of regular moisturizing; most dry around mouth and chin
*Ongoing weight gain, even though I've never had a weight issue prior to all this
*Difficulty falling/staying asleep
*Constant salt/sugar craving
*Chronic dry eyes
*23 day cycle menstruation (as opposed to 28)
*Heavy menstrual cycle, but bleeding is on/off during the cycle - one day heavy, next day nothing, next day heavy again but stops at 7 days, until the next cycle
*Uterine fibroids (3 of them)
*Painful ovarian cysts that burst and cause burning ovaries/pelvis for days
And here are my most recent lab results, taken 5 days before my most recent menstrual cycle (lab range are in parentheses):
Hopefully you have already found your answers and are doing well now. In case you haven't, appears you have many clear signs of estrogen dominance. I believe estrogen to progesterone should be 2:1 (according to more naturopath MDs) and that is what I strive for, but definitely get many of the symptoms you list above when my estrogen gets too high. Saw 3 traditional OBGYNs + 2 internists who were of no help to me and their primary solution was BCP then finally got relief from a preventative medicine MD. Might also try an anti-aging MD since they seem from my experience they tend to address hormone imbalance much differently than traditional GYN. I also ended up on thyroid for hypo but did the bioidentical and it worked well so might give that a try instead of the synthetic since it sounds like Synthroid can be harsh on some people. On another note, think blood tests are to be done day 18-21 for best snapshot of estrogen/progesterone balance. FYI - would also follow a whole food type diet (meats, nuts, fruits, veg) to help maximize your improvement. Eliminating grains, dairy, soy, sugars will do wonders to help minimize some of the symptoms while you're working through the right path for you.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.